Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 52, NWS Wilmington, OH

April 20, 2011Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 2:24 PM EDT for Adams County, Ohio. It took effect at Apr 20, 2011, 2:36 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 2:24 PM EDT (18:24 UTC)
In effect from
Apr 20, 2011, 2:36 PM EDT
Expired
Apr 20, 2011, 5:44 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.20 ft at Apr 20, 2011, 3:00 PM EDT.

actionminormoderate51015202504/2004/21
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WGUS41 KILN 201824
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC001-210115-
/O.NEW.KILN.FL.W.0052.110420T1836Z-110421T0115Z/
/WUNO1.1.ER.110420T1836Z.110420T1900Z.110420T1915Z.NO/
224 PM EDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* UNTIL THIS EVENING.
* AT 2 PM THE STAGE WAS 14.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 15.1 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT STAGES NEAR 15.0 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN 
  ADAMS COUNTY NEAR OHIO BRUSH CREEK.
  

$$
1 follow-up statement
603 
WGUS81 KILN 202144
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED APR 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  OHIO BRUSH CREEK ABOVE WEST UNION

OHC001-202214-
/O.CAN.KILN.FL.W.0052.000000T0000Z-110421T0115Z/
/WUNO1.1.ER.110420T1831Z.110420T1930Z.110420T2001Z.NO/
544 PM EDT WED APR 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OHIO BRUSH CREEK ABOVE WEST UNION
* AT 5 PM THE STAGE WAS 14.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 15 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 2:00 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 20, 2:00 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT WED APR 20 2011

.SYNOPSIS...
VIGOROUS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL MOVE EAST
OF THE REGION TODAY. HIGH PRESSURE AND DRY AIR WILL BUILD IN
TONIGHT AND THURSDAY. A WARM FRONT AND A MOIST AIRMASS WILL AFFECT
THE AREA ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
PREFRONTAL TROUGH WITH SEVERE WEATHER IS EAST OF THE AREA. COLD
FRONT OVER INDIANA WILL PUSH THROUGH EARLY TODAY. SHOWERS AND
THUNDERSTORMS BETWEEN THE TROUGH AND COLD FRONT WILL CONTINUE FOR
A FEW MORE HOURS. WITH RAINFALL LINGERING...WILL KEEP FLOOD WATCH
IN EFFECT UNTIL 9 AM. OTHERWISE...CONDITIONS WILL SLOWLY
IMPROVE...THOUGH SKIES WILL PROBABLY REMAIN CLOUDY WITH SATELLITE
AND OBS SHOWING LOW LEVEL MOISTURE PERSISTING BEHIND THE COLD
FRONT. TEMPERATURES WILL BE MORE DIFFICULT TO PREDICT THAN USUAL
DUE TO COLD ADVECTION AND CLOUD COVER. WENT WITH HIGHS RANGING
FROM THE LOW 50S NORTHWEST UP TO THE MID 60S SOUTHEAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
DRY WEATHER IS IN STORE FOR TONIGHT THROUGH THURSDAY WITH HIGH
PRESSURE CENTERED OVER THE GREAT LAKES. AS THE HIGH MOVES EAST ON
THURSDAY NIGHT...A WARM FRONT WILL DEVELOP NEAR THE OHIO RIVER AND
THEN LIFT NORTH TOWARD CENTRAL OHIO ON FRIDAY. THIS WILL BRING
THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. WITH SLOW MOVEMENT
OF THE FRONT PARALLEL TO THE UPPER FLOW...AND PRECIPITABLE WATER
APPROACHING 200 PERCENT OF NORMAL...HEAVY RAIN WILL BE POSSIBLE.

HIGH TEMPERATURES ON THURSDAY WILL RANGE FROM THE MID 50S NORTH TO
THE MID 60S SOUTH. WITH THE WARM FRONT PUSHING NORTH ON FRIDAY...HIGH
TEMPERATURES WILL RANGE FROM THE UPPER 50S NORTH TO THE LOWER 70S
SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LOW PRESSURE SYSTEM TO THE NW OF THE AREA WILL BRING A COLD
FRONT ALONG WITH ADDITIONAL PRECIPITATION ACROSS THE OHIO VALLEY
FRIDAY NIGHT.

BEYOND FRIDAY...MODELS ARE SHOWING DIFFERENCES IN THE STRENGTH OF
THE SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THE GFS FAVORS A
SLIGHT WEAKER RIDGE WHICH WOULD KEEP THE FRONTAL BOUNDARY...AND
UNSETTLED WEATHER OVER KENTUCKY THIS WEEKEND. THE ECMWF FAVORS A
SLIGHT STRONGER SUBTROPICAL RIDGE WHICH WOULD DRAPE THE FRONTAL
BOUNDARY AND PRECIPITATION OVER CENTRAL OHIO. HAVE BLENDED THE TWO
SOLUTIONS INTO THE FORECAST WHILE AWAITING MORE CLARITY FROM THE
MODELS. BY MONDAY THE FRONTAL BOUNDARY LIFTS NORTHWARD WITH WARMER
TEMPERATURES FORECAST.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
EXTENSIVE SC DECK EXTENDS BACK TO PLAINS. MODELS ARE STILL FCTG
THAT THE SC WILL BREAK UP FROM W TO E SHORTLY AFT 00Z. DELAYED THE
CLRG TO 03Z IN THE WRN TAFS AND 06Z IN THE E.

HIGH PRESSURE SLIDES ACROSS THE TAFS FOR THU...WITH SOME AC
ADVECTING INTO CVG AFT 18Z.

OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH MONDAY WITH
SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...LATTO
AVIATION...SITES
Hazardous weather outlook, Apr 20, 9:48 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
948 AM EDT WED APR 20 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211400-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
948 AM EDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 20, 11:54 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     1 NNE MILFORD           38.60N 84.15W
04/20/2011                   BRACKEN            KY   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 19.

0158 AM     TSTM WND DMG     1 E NEAVE               38.65N 84.19W
04/20/2011                   BRACKEN            KY   EMERGENCY MNGR

            TREE DOWN ACROSS ROUTE 22.

&&

JOHNF
Local storm report, Apr 20, 12:35 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1235 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND DMG     3 ENE NEW ANTIOCH       39.42N 83.70W
04/20/2011                   CLINTON            OH   PUBLIC

            TIN ROOF OFF BARN, RAFTERS IN BARN ROOD BROKEN AND DOOR
            KNOCKED OFF BARN.

&&
Local storm report, Apr 20, 12:45 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1245 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND DMG     3 ENE NEW ANTIOCH       39.42N 83.70W
04/20/2011                   CLINTON            OH   PUBLIC

            TIN ROOF OFF BARN. RAFTERS IN BARN ROOF BROKEN AND DOOR
            KNOCKED OFF BARN.

&&
Local storm report, Apr 20, 1:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND DMG     5 ENE FORT THOMAS       39.12N 84.37W
04/20/2011                   HAMILTON           OH   TRAINED SPOTTER

            LARGE 100 YEAR OLD TREE KNOCKED DOWN ONTO HOUSE. OTHER
            PINE TREES IN AREA SNAPPED.

0233 AM     TSTM WND DMG     CARROLL                 39.80N 82.70W
04/20/2011                   FAIRFIELD          OH   TRAINED SPOTTER

            MULTIPLE LARGE PINE AND MAPLE TREES 10 TO 15 INCHES IN
            DIAMETER BROKEN AT GROUND LEVEL. ONE TREE FELL ONTO
            HOUSE.

0245 AM     TSTM WND DMG     HEATH                   40.03N 82.44W
04/20/2011                   LICKING            OH   EMERGENCY MNGR

            3 BUILDINGS DAMAGED

&&

KURZ
Local storm report, Apr 20, 1:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      2 W BROOKVILLE          39.42N 85.05W
04/20/2011                   FRANKLIN           IN   DEPT OF HIGHWAYS

            LEVEE ROAD IS UNDER WATER. OTT ROAD NEAR LAUREL IS ALSO
            UNDER WATER. SEVERAL ROADS ACROSS THE COUNTY EXPERIENCED
            HIGH WATER. LEVEE ROAD MAY BE UNDERMINED.

&&

JOHNF
Local storm report, Apr 20, 1:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND DMG     5 N WARSAW              38.86N 84.88W
04/20/2011                   SWITZERLAND        IN   BROADCAST MEDIA

            AT LEAST 3 BARNS DESTROYED AND 2 HOMES WITH ROOFS BLOWN
            OFF NEAR SR 250 AND ANTIOCH RD. RELAYED BY WLWT.

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:53 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Preble, Shelby67 min
Apr 19, 11:42 PM EDTFlash Flood WarningILNClark, Darke, Greene, Miami, Montgomery, Preble6 hr
Apr 19, 11:49 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more41 min
Apr 19, 11:53 PM EDTTornado WarningILNAuglaize, Mercer37 min
Apr 19, 11:54 PM EDTAreal Flood AdvisoryILNAuglaize, Champaign, Clark, Darke, Hardin, Logan and 4 more6 hr
Apr 19, 11:56 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble49 min
Apr 20, 12:10 AM EDTTornado WarningILNAuglaize, Hardin35 min
Apr 20, 12:26 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Hardin, Logan, Miami, Shelby and 1 more49 min
Apr 20, 12:34 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren41 min
Apr 20, 12:39 AM EDTSevere Thunderstorm WarningILNDarke, Preble51 min
Apr 20, 12:46 AM EDTSevere Thunderstorm WarningILNClark, Darke, Greene, Miami, Montgomery, Preble44 min
Apr 20, 12:47 AM EDTTornado WarningILNButler28 min
Apr 20, 12:52 AM EDTTornado WarningILNHamilton23 min
Apr 20, 1:04 AM EDTFlash Flood WarningILNButler, Hamilton6 hr
Apr 20, 1:09 AM EDTTornado WarningILNButler, Hamilton, Warren36 min
Apr 20, 1:11 AM EDTTornado WarningILNClermont, Hamilton34 min
Apr 20, 1:17 AM EDTSevere Thunderstorm WarningILNButler, Champaign, Clark, Greene, Miami, Montgomery and 2 more43 min
Apr 20, 1:24 AM EDTTornado WarningILNBrown, Clermont, Hamilton36 min
Apr 20, 1:37 AM EDTTornado WarningILNBrown, Clermont, Hamilton38 min
Apr 20, 1:40 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Greene, Hamilton, Highland and 2 more50 min
Apr 20, 1:43 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Fayette, Franklin, Greene and 5 more47 min
Apr 20, 1:49 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland41 min
Apr 20, 1:55 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Greene, Highland, Madison and 2 more50 min
Apr 20, 1:56 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont49 min
Apr 20, 2:00 AM EDTTornado WarningILNBrown, Highland30 min
Apr 20, 2:02 AM EDTTornado WarningILNBrown, Clermont28 min
Apr 20, 2:06 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more39 min
Apr 20, 2:07 AM EDTAreal Flood AdvisoryILNClinton, Highland, Warren6 hr
Apr 20, 2:19 AM EDTSevere Thunderstorm WarningILNAdams, Fayette, Highland, Pike, Ross, Scioto41 min
Apr 20, 2:23 AM EDTTornado WarningILNAdams, Highland, Pike37 min
Apr 20, 2:27 AM EDTSevere Thunderstorm WarningILNAdams18 min
Apr 20, 2:28 AM EDTAreal Flood AdvisoryILNDelaware, Fayette, Franklin, Madison, Pickaway, Union6 hr
Apr 20, 2:34 AM EDTSevere Thunderstorm WarningILNAdams, Scioto41 min
Apr 20, 2:34 AM EDTTornado WarningILNFairfield, Licking26 min
Apr 20, 2:38 AM EDTTornado WarningILNDelaware, Franklin, Licking23 min
Apr 20, 2:43 AM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross47 min
Apr 20, 2:51 AM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto39 min
Apr 20, 3:12 AM EDTSevere Thunderstorm WarningILNScioto20 min
Apr 20, 3:26 AM EDTSevere Thunderstorm WarningILNHocking26 min
Apr 20, 5:46 AM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Miami, Montgomery, Preble and 1 more3 hr
Apr 20, 6:55 AM EDTAreal Flood AdvisoryILNButler, Hamilton3 hr
Apr 20, 9:24 AM EDTRiver Flood WarningILNButler, Montgomery, Warren5 hr
Apr 20, 9:24 AM EDTRiver Flood WarningILNButler5 hr
Apr 20, 12:08 PM EDTRiver Flood WarningILNClermont, Hamilton, Warren7 hr
Apr 20, 3:46 PM EDTRiver Flood AdvisoryILNHamilton11 hr

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.